Pediatrics/drainage of tubes on 1 1/2 year old
My 1 1/2 year old Grandson had tubes in his ears 2weeks ago and they are draining nasty thick yellow pus everyday and he has been screaming tensing up and shaking his head while screaming just about every night and some morning's is the drainage normal and could this be painful and make him scream and tense up? or could it be a side effect on his antibiotics causing stomach pain?
The tubes generally do several thing: they protect hearing, they cause less pain, and they reduce (but no eliminate) the chance of ear infections. This drainage sounds decidedly abnormal and your Grandson needs to be seen and probably started on an antibiotic/steroid ear drop, like Ciprodex. Oral antibiotics are generally not too helpful in this situation. Usually if the tubes are working well, there should be no ear pain. He may be having pain from other aspects of a viral illness and the antibiotics could (but unlikely) be causing this much stomach pain.
Good luck, Dr. Olson